Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2021, 7:10 AM CDT for 6 counties in Nebraska; Monona County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 7:10 AM CDT (12:10 UTC)
- Expired
- Jun 11, 2021, 7:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monona County, IA, Burt County, NE, Cuming County, NE, Madison County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:36 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
878
WUUS53 KOAX 111210
SVROAX
IAC133-NEC021-039-119-141-167-173-111245-
/O.NEW.KOAX.SV.W.0030.210611T1210Z-210611T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
710 AM CDT Fri Jun 11 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northwestern Monona County in west central Iowa...
Southeastern Madison County in northeastern Nebraska...
Northwestern Burt County in east central Nebraska...
Cuming County in northeastern Nebraska...
Northeastern Platte County in northeastern Nebraska...
Thurston County in northeastern Nebraska...
Stanton County in northeastern Nebraska...
* Until 745 AM CDT.
* At 709 AM CDT, severe thunderstorms were located along a line
extending from near Sergeant Bluff to near Pender to near Battle
Creek, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pender around 715 AM CDT.
Bancroft around 720 AM CDT.
Other locations in the path of these severe thunderstorms include
Lyons and Whiting.
This includes Interstate 29 between mile markers 115 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4198 9758 4209 9675 4228 9654 4227 9635
4223 9632 4222 9633 4221 9598 4181 9643
4174 9725 4172 9737
TIME...MOT...LOC 1209Z 319DEG 36KT 4237 9640 4208 9673 4197 9756
HAIL...<.75IN
WIND...60MPH
$$
Mead2 follow-up statements
198
WWUS53 KOAX 111225
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
725 AM CDT Fri Jun 11 2021
IAC133-NEC021-039-119-141-167-173-111245-
/O.CON.KOAX.SV.W.0030.000000T0000Z-210611T1245Z/
Monona IA-Madison NE-Burt NE-Cuming NE-Platte NE-Thurston NE-
Stanton NE-
725 AM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHWESTERN MONONA...SOUTHEASTERN MADISON...NORTHWESTERN BURT...
CUMING...NORTHEASTERN PLATTE...EASTERN THURSTON AND SOUTHERN STANTON
COUNTIES...
At 725 AM CDT, severe thunderstorms were located along a line
extending from Sloan to 4 miles west of Lyons to near Creston, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Lyons around 730 AM CDT.
Other locations in the path of these severe thunderstorms include
Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4189 9747 4203 9669 4222 9649 4225 9639
4223 9632 4222 9633 4221 9598 4181 9643
4174 9725 4172 9737
TIME...MOT...LOC 1225Z 318DEG 37KT 4221 9623 4192 9656 4176 9735
HAIL...<.75IN
WIND...60MPH
$$
Mead208
WWUS53 KOAX 111244
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
744 AM CDT Fri Jun 11 2021
IAC133-NEC021-039-119-141-167-173-111253-
/O.EXP.KOAX.SV.W.0030.000000T0000Z-210611T1245Z/
Monona IA-Madison NE-Burt NE-Cuming NE-Platte NE-Thurston NE-
Stanton NE-
744 AM CDT Fri Jun 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONONA...
SOUTHEASTERN MADISON...NORTHWESTERN BURT...CUMING...NORTHEASTERN
PLATTE...EASTERN THURSTON AND SOUTHERN STANTON COUNTIES WILL EXPIRE
AT 745 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
west central Iowa...and northeastern and east central Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Monona, Burt, and Cuming counties until 8 AM.
LAT...LON 4189 9747 4203 9669 4222 9649 4225 9639
4223 9632 4222 9633 4221 9598 4181 9643
4174 9725 4172 9737
TIME...MOT...LOC 1243Z 319DEG 36KT 4208 9608 4179 9641 4163 9720
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:12 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 11, 6:12 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 612 AM CDT Fri Jun 11 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 AM CDT Fri Jun 11 2021 Main concern in the forecast period will be storms associated with a cold front moving through the area this morning into early afternoon. As of 3 AM, a line of storms was well underway stretching from North Dakota down to western Nebraska. Latest observations/SPC mesoanalysis show plenty of moisture and instability to work with, as dewpoints were in the upper 60s to lower 70s across the region, with MLCAPE values near 3000 J/kg ahead of the line. Still, questions remain on strength of the storms when they move into the forecast area by the early morning hours, especially regarding how much wind can reach the surface given nocturnal cooling. In addition, a general lack of shear would suggest the storms become a little more disorganized/outflow dominant, which is suggested by most CAMs at some point. That said, storms right along the NE/SD border have been trucking along just fine, producing severe wind gusts across that area. The general picture painted by the CAMs through the morning would be a portion of the line continues eastward across northeast Nebraska before it gusts out and weakens a bit as those remnants move into Iowa. Farther south, there's good agreement that that portion of the line holds together and could strengthen as it dives southeast into southeast Nebraska and far southwest Iowa late this morning/early this afternoon, owing to slightly later timing and therefore, a few hours of daytime heating. Should this pan out, could almost see two swaths of severe weather potential (mainly damaging winds) in the aforementioned areas. Timing will certainly be key for the southeast Nebraska/southwest Iowa area, with any further slowing in storm arrival time likely meaning an increasing severe weather threat. Storms should exit the area by mid afternoon, with the cold front providing at least a little temporary, slight relief from the persistent heat of the past several days. Expect highs to range from the lower 80s in northeast Nebraska to the upper 80s as you move south of Interstate 80. Beyond today, we'll be back into another extended warm and generally dry period as upper level ridging builds back in over much of the CONUS. High temperatures look to climb back into the 90s for pretty much the entire area by Sunday and lasting through next week. There are some hints that some spots could even make a run at 100 a day or two during the week. As far as rain chances go, unfortunately not much to talk about in the longer term, though there appears to maybe be some hope Monday night into Tuesday. The 11.00Z GFS and many GEFS members suggest a weak shortwave slides southeast through the area and brings at least some light rain to somewhere in the region. Still quite a bit of spread on exact location, however. In addition, other guidance (including the 11.00Z ECMWF) is completely dry for this period. Otherwise, there are hints at additional weak shortwaves rippling through the larger scale northwesterly flow, but not much agreement on timing, nor if they'll produce rain. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri Jun 11 2021 Line of strong to severe storms will move through the area bringing gusty northwest winds and brief periods of MVFR or possibly even IFR. Upstream observations have shown gusts nearing 50 kts, but unsure how widespread those gusts will continue to be, so holding around 40 kts in a TEMPO group. Strong winds will be the main hazard with these storms, but some hail could also be possible. Storms should exit the area by late morning or early afternoon, giving way to VFR conditions with northwest winds staying on either side of 10 kts until subsiding a bit this evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...CA
Hazardous weather outlook, Jun 11, 4:07 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 407 AM CDT Fri Jun 11 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 407 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A line of thunderstorms will move across the area this morning into early this afternoon. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of severe weather are appreciated.
In the hours before
Local storm report, Jun 11, 6:55 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HAIL 7 W LORETTO 41.76N 98.21W
06/11/2021 E1.00 INCH BOONE NE CO-OP OBSERVER
&&
BLBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:27 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 35 min |
| Jun 11, 6:45 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Jun 11, 7:24 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Jun 11, 7:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston | 26 min |
| Jun 11, 7:41 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Madison, Platte, Stanton | 34 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| Jun 11, 8:13 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 47 min |
| Jun 11, 8:55 AM CDT | Special Weather Statement | OAX | Cass, Douglas, Sarpy | 35 min |
| Jun 11, 9:00 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 30 min |
| Jun 11, 10:43 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 11, 10:51 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 39 min |
| Jun 11, 11:26 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Richardson | 49 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 45 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 34 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 41 min |
| Jun 11, 12:25 PM CDT | Tornado Warning | OAX | Richardson | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.